Hail, Chickasaw
- When
- June 8, 5:02 PM CST to 5:07 PM CST
- Where
- Chickasaw County, 0.83 mi ENE of Pyland
- Measured
- 2.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.885, -89.107
A stalled front was located across North Mississippi during the evening hours of June 8th, 2014 into the early morning hours of June 9th, 2014. A few showers and thunderstorms developed along the front during the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A stalled front was located across North Mississippi during the evening hours of June 8th, 2014 into the early morning hours of June 9th, 2014. A few showers and thunderstorms developed along the front during the evening. Some storms became severe producing large hail and damaging winds. A second round of activity developed by late evening into the early morning hours as a shortwave moved across the region. A large area of showers and thunderstorms developed. The complex produced damaging winds, large hail and flash flooding. A third round of thunderstorm activity occurred during the afternoon and evening hours of June 9th as another shortwave moved through the region. The atmosphere was able to recover from the other rounds of activity thus storms became severe. The storms produced damaging winds and large hail. One injury occurred when a tree fell onto a mobile home.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 8, 3:07 PM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CDT SUN JUN 8 2014
.DISCUSSION...
UPPER LEVEL SHORT WAVE WILL MOVE INTO THE AREA TONIGHT BRINGING
SOME RAIN AND THEN AN UPPER LEVEL LOW AND SURFACE LOW MOVE CLOSER
TO THE MID-SOUTH WHICH WILL BRING SOME HEAVY RAIN TO THE MID-SOUTH
MONDAY AND TUESDAY. HAVE ISSUED A FLASH FLOOD WATCH FOR THE HEAVY
RAIN. SOME AREAS MAY SEE 4 INCHES. MOST AREAS WILL SEE BETWEEN 2 TO
3 INCHES BY TUESDAY EVENING.
THE BEGINNING OF THE WEEK WILL BE SIMILAR TO THE LAST COUPLE OF
DAYS WITH CONVECTION ACROSS THE MID-SOUTH AND SOME SEVERE WEATHER
POSSIBLE...ESPECIALLY ON MONDAY.
THE UPPER LEVEL LOW MOVES ACROSS THE MID-SOUTH ON TUESDAY EVENING.
HOWEVER...THE LATER HALF OF THE WEEK WILL CONTINUE TO BE
UNSETTELED AS SOME UPPER LEVEL WAVES MOVE THROUGH THE MID-SOUTH.
TLSJR
&&
.AVIATION...
18Z TAF CYCLE (08/18Z-09/18Z)
MVFR CEILINGS ARE POSSIBLE AT KMKL AND KTUP EARLY THIS
AFTERNOON...OTHERWISE VFR CONDITIONS WILL OCCUR AT THE TAF SITES
THIS AFTERNOON AND EVENING. A WARM FRONT WILL LIFT THROUGH THE
REGION LATE TONIGHT AND MONDAY MORNING. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP BEGINNING AFTER 06Z AND
CONTINUING THROUGH THE REMAINDER OF THE PERIOD...CONDITIONS
GRADUALLY BECOMING PREDOMINATELY MVFR.
WINDS THIS AFTERNOON N-NE 7-8 KTS. WINDS TONIGHT AND MONDAY
MORNING TURNING TO THE EAST THEN SE AT 5-8 KTS.
JCL
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH TUESDAY EVENING
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH TUESDAY EVENING
FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH TUESDAY EVENING
FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH TUESDAY EVENING
FOR BENTON TN-CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-
LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 454 AM CDT SUN JUN 8 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-091200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 454 AM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF EASTERN ARKANSAS INTO NORTH MISSISSIPPI. THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALIZED HEAVY RAINFALL AND FLOODING WILL ALSO BE A THREAT IN THESE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE FORECAST AREA THROUGH THE FIRST HALF OF NEXT WEEK. THERE WILL LIKELY BE A CONTINUED THREAT FOR ADDITIONAL SEVERE STORMS AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS SOUTHERN PORTIONS OF THE MID SOUTH. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED OVER THE NEXT SEVERAL DAYS DUE TO THE CONTINUED THREAT FOR SEVERE STORMS AND FLOODING. STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS ARE URGED TO REPORT ANY WIND DAMAGE...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE. JLH
The Columbus AFB radar (KGWX), 72 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
9 thunderstorm wind, 5 hail, 4 flash flood. Local standard time, as filed.
Straight line winds knocked down several trees on the western and northwestern side of Houston.
Heavy rain produced flash flooding near Horn Lake. The intersection of Twin Lakes Drive and Iroquois Drive was flooded with water up to just below the knee.
Heavy rain produced flash flooding across Alcorn County. Several roads were flooded as a result.
Straight line winds knocked down a couple of trees across western sections of Lafayette County.
Heavy rain produced flash flooding across Tippah County. Several roads were washed out near Walnut and Ripley.
Heavy rain produced flash flooding across Northern Benton County. Several roads were flooded as a result.
Straight line winds knocked down trees on Highway 30 near Tishomingo.
Golf ball size hail fell near Highway 349, south of Potts Camp.
Golf ball size hail fell on the west side of Houston.
Straight line winds knocked power lines down along Highway 15 near Houlka.
Straight line winds knocked down several trees in Ingomar. One tree fell onto a mobile home injuring one occupent and damaging the home.
Straight line winds knocked down trees along Highway 9 near Alpine.
Nickel to quarter size hail fell near Amory.
Straight line winds knocked down trees and power lines down in Thrasher.
Straight line winds knocked down numerous trees and power lines between Glen and Jacinto.
Straight line winds knocked down trees on the west side of Burnsville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2014Every state in 2014This day in weather historyWarnings in Mississippi, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527058, 527059, 527060, 527062, 527061, 527065, 527067, 527070, 527069, 527490, 527491, 527492, 527493, 527495, 527494, 527496, 527499, 527498.